# SDR CALA0400021

- Difficulty date: January 14, 2004
- Submitted: January 16, 2004
- Operation: Air carrier
- Aircraft: N19136
- Make and model: Boeing 757224
- Aircraft serial: 29285
- Aircraft time: 19,230 hours, 4,973 cycles
- Engine: Rroyce RB211535E437
- Engine time: 16,442 hours, 4,206 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Making Metal
- Location: Nr 1
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

SMOKE WITH OILY ODOR REPORTED IN CABIN & NR 1 ENG AUTO SHUTDOWN.  A/C DIVERTED & LANDED WITHOUT INCIDENT.  INSP OF NR 1 ENG FOUND CHIP DETECTORS COVERED IN METAL, ENG OIL QTY ZERO, & DAMAGE TO NR 1 ENG FAN & COWL.  A/C OUT OF SERVICE FOR REMOVAL OF NR 1 ENG.  INVEST REVEALED THAT THE CAUSE OF ENGINE FAILURE WAS DUE TO FAN BLADE FAILURE CAUSED BY SOFT BODY FOD IMPACT. RESULTING DAMAGE FROM THE FAILURE OF THE FAN BLADES INCLUDED A HOLE IN THE NOSE COWL, DAMAGE TO THE FAN COWL, AND THE SEVERING OF OIL SUPPLY TUBES AND SPEED PROBE HARNESS. INVEST REVEALED THAT ENGINE DID NOT AUTO SHUTDOWN (AS PREVIOUSLY STATED), RATHER THE SPEED INDICATION DROPPED TO ZERO DUE TO SEVERING OF THE PROBE HARNESS.
